Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2000, 7:59 PM EDT for Columbia County, Schuylkill County, Pennsylvania. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 11, 2000, 9:00 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Columbia County, PA, Schuylkill County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:20 PM EDT | Thunderstorm Wind | Berwick, PA | Trees down. |
| Jun 11, 8:20 PM EDT | Thunderstorm Wind | Pottsville, PA | Many trees and wires down across the county. |
| Jun 11, 8:40 PM EDT | Thunderstorm Wind | Numidia, PA | Numerous trees and wires down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 12.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 112358 SVRCTP PAC037-107-120100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 759 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLUMBIA COUNTY. SCHUYLKILL COUNTY. * UNTIL 900 PM EDT. * AT 756 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES NORTH OF MOUNT CARMEL...OR ABOUT 5 MILES NORTHWEST OF CENTRALIA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GIRARDVILLE AND RINGTOWN AT 805 PM. FRACKVILLE AND GILBERTON AT 810 PM. MAHANOY CITY AND ST. CLAIR AT 815 PM. NEW PHILADELPHIA AT 820 PM. HOMETOWN AND MIDDLEPORT AT 825 PM. COALDALE AND NEW RINGGOLD AT 830 PM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. $$ DANGELO LAT...LON 4098 764C4 4081 7652 4050 7557 4076 7545 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 2:55 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT SUN JUN 11 2000 WATER VAPOR LOOP SHOWING S/WV OVER UPPER MID WEST...WHICH IS POISED TO TRACK SE ACROSS THE NE STATES OVER THE NEXT 24 HRS. REGIONAL RADAR LOOP SHOWING BAND OF SHOWERS/STORMS FROM GRT LKS TO NEW ENGLAND ASSOCIATED WITH PLUME OF TROPICAL MOISTURE ON PERIPHERY OF E COAST HI PRES SYSTEM. THIS BAND OF SHOWERS/STORMS WILL SHIFT SOUTHWARD TONIGHT AND MONDAY AS S/WV PASSES TO OUR NORTH. HOWEVER SFC FRONT...WHICH CURRENTLY LIES ACROSS UPSTATE NY AND SOUTHERN NEW ENGLAND...WILL ONLY MAKE IT INTO CENTRAL PA MON EVENING BASED ON LATEST GUIDANCE. SO...DESPITE CLOUDS AND SHOWERS...MONDAY SHOULD BE ANOTHER MUGGY AND RELATIVELY WARM DAY. SHOULD SEE A RESPITE FROM THE SHOWERS/STORMS MON NITE...ESPECIALLY NORTHERN SECTIONS...AS DRIER AIR FILTERS SOUTHWARD BEHIND COLD FRONT. THEN BY F48 SIGNIFICANT DIFFERENCES DEVELOP BETWEEN MODELS. AVN DEVELOPS POTENT S/WV PASSING THROUGH THE E GRT LKS...BRINGING CONVECTION BACK INTO THE AREA WITH A RETURNING WARM FRONT. HOWEVER...WILL LEAN TOWARDS THE CONSENSUS ETA/NGM SOLUTION...WHICH APPEARS TO KEEP DEEP MOISTURE AND FRONTAL BOUNDARY TO OUR SOUTHWEST. WORK ZONES ALREADY SENT AS PHLADMCTP. .CTP...SPS FOR SLIGHT RISK SEVERE INTO THE EVENING OVER NORTHERN PA. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 67 min |
| Jun 11, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Union | 42 min |
| Jun 11, 7:17 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland | 43 min |
| Jun 11, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 26 min |
| Jun 11, 7:37 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder | 53 min |
| Jun 11, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | Union | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.